Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 154, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 9, 2016, 6:02 PM CDT for Dent County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2016, 6:02 PM CDT (23:02 UTC)
- Expired
- Jul 9, 2016, 6:33 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dent County, MO
The radar
The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679
WUUS53 KSGF 092302
SVRSGF
MOC065-092345-
/O.NEW.KSGF.SV.W.0154.160709T2302Z-160709T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 645 PM CDT
* AT 602 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALEM...
MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SALEM... STONE HILL...
JADWIN... HOWES MILL...
GLADDEN... DARIEN...
TURTLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3742 9152 3743 9162 3770 9157 3770 9130
3759 9128 3759 9131 3751 9131 3750 9127
3742 9126
TIME...MOT...LOC 2302Z 355DEG 9KT 3759 9146
HAIL...1.00IN
WIND...60MPH
$$
FRYE1 follow-up statement
990
WWUS53 KSGF 092333
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 PM CDT SAT JUL 9 2016
MOC065-092343-
/O.CAN.KSGF.SV.W.0154.000000T0000Z-160709T2345Z/
DENT MO-
633 PM CDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DENT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3742 9152 3743 9162 3770 9157 3770 9130
3759 9128 3759 9131 3751 9131 3750 9127
3742 9126
TIME...MOT...LOC 2331Z 355DEG 9KT 3751 9145
$$
FRYEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:07 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 9, 2:07 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Springfield MO 207 PM CDT SAT JUL 9 2016 .SHORT TERM...(This evening through Sunday) Issued at 206 PM CDT Sat Jul 9 2016 The cold front that was expected to stall across southern Missouri or northern Arkansas last night actually pushed all the way to southern Arkansas before stalling. This has left the Ozarks without a well defined boundary or lifting mechanism for storms other than diurnal heating and an upper level short wave that was making its way across the region this afternoon. There may be some isolated to scattered showers or storms across the area into this evening and overnight however there will be little chance for any severe weather. The primary risk for any storms would then be lightning. Models slowly bring the upper level ridge to the east Sunday with most of the rain chances remaining to the south. There will be a chance for a summer time afternoon showers or storms underneath the ridge as southerly winds continue to bring moisture into the area. .LONG TERM...(Sunday Night through Saturday) Issued at 206 PM CDT Sat Jul 9 2016 The ridge will remain over the area Sunday night into early Tuesday morning before a storm system moving along the Canadian border suppresses the ridge back to the southwest and flattens the upper level flow over the plains. This system will also push a front into northern Missouri and eastern Kansas before stalling. Showers and storms may develop along this boundary through the middle of the week as shortwaves move through the flattened upper level flow. The front will then be forced south through the Ozarks towards the end of next week with the potential for storms Friday and Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1230 PM CDT Sat Jul 9 2016 For the KSGF, KJLN, and KBBG TAFS: Scattered thunderstorms are possible across southern Missouri into southeastern Kansas this afternoon and early evening. The better potential will be at the KJLN and KBBG TAF sites. This activity will not be widespread in nature and due to the lack of coverage just included VCTS in both the KJLN and KBBG TAF sites at this time. MVFR to possibly IFR conditions will occur under any storm, otherwise VFR conditions will occur through Sunday morning. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Wise
Hazardous weather outlook, Jul 9, 3:21 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 321 PM CDT SAT JUL 9 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-102030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 321 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. NO WIDESPREAD SEVERE WEATHER IS CURRENTLY ANTICIPATED...HOWEVER STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL. HEAT INDICES ARE EXPECTED TO WARM INTO THE MIDDLE AND UPPER 90S ACROSS SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS. MANY LOCATIONS WILL REMAIN DRY...HOWEVER...LOCALIZED HEAVY RAIN CAN NOT BE RULED OUT. A FEW OF THE STRONGER STORMS COULD PRODUCE DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. HEAT INDICES WILL REACH THE MIDDLE AND UPPER 90S MOST AFTERNOONS THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FRYE
In the hours before
Local storm report, Jul 9, 5:10 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 6 NNE EMINENCE 37.23N 91.31W
07/09/2016 SHANNON MO LAW ENFORCEMENT
THUNDERSTORM WINDS DOWNED A TREE ACROSS THE HIGHWAY.
&&
JSSSpecial weather statement, Jul 9, 5:12 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 512 PM CDT SAT JUL 9 2016 MOZ071-083-092300- PHELPS MO-DENT MO- 512 PM CDT SAT JUL 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT AND SOUTHERN PHELPS COUNTIES UNTIL 600 PM CDT... AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF NEWBURG...OR 14 MILES SOUTH OF ROLLA. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... ROLLA... SALEM... EDGAR SPRINGS... LECOMA... LENOX... ANUTT... LAKE SPRING... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 180 AND 183. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3760 9186 3785 9197 3794 9167 3765 9151 TIME...MOT...LOC 2212Z 265DEG 1KT 3775 9177 FRYE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:32 PM CDT | Special Weather Statement | SGF | McDonald | 43 min |
| Jul 9, 1:33 AM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Jul 9, 4:23 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 37 min |
| Jul 9, 4:33 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 42 min |
| Jul 9, 5:12 PM CDT | Special Weather Statement | SGF | Phelps | 48 min |
| Jul 9, 5:17 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 43 min |
| Jul 9, 6:21 PM CDT | Flash Flood Warning | SGF | Shannon, Texas | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.